Alert archive / New Hampshire / Frost Advisories in 2012
Frost Advisory 4, NWS Gray, ME
NWS Gray, ME issued this frost advisory at Sep 15, 2012, 2:57 AM EDT for Carroll County, Coos County, Grafton County, New Hampshire; Franklin County, Oxford County, Maine. It took effect at Sep 16, 2012, 12:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2012, 2:57 AM EDT (06:57 UTC)
- In effect from
- Sep 16, 2012, 12:00 AM EDT
- Expired
- Sep 16, 2012, 6:22 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Carroll County, NH, Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 88 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189 WWUS71 KGYX 150657 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 257 AM EDT SAT SEP 15 2012 ...AREAS OF FROST EXPECTED FOR THE MOUNTAINS OF NORTHERN NEW HAMPSHIRE AND WESTERN MAINE... .LIGHT WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S...LEADING TO AREAS OF FROST ACROSS THE NORTHERN MOUNTAINS.. MEZ007-008-012-NHZ001>004-151500- /O.NEW.KGYX.FR.Y.0004.120916T0400Z-120916T1100Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...RUMFORD... NORWAY...FRYEBURG...OXFORD...COLEBROOK...BERLIN...LANCASTER... LITTLETON...NORTH CONWAY 257 AM EDT SAT SEP 15 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SUNDAY. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. && $$ LEGRO
3 follow-up statements
529 WWUS71 KGYX 151434 AAA NPWGYX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAY ME 1034 AM EDT SAT SEP 15 2012 ...AREAS OF FROST EXPECTED FOR THE MOUNTAINS OF NORTHERN NEW HAMPSHIRE AND WESTERN MAINE... .LIGHT WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S...LEADING TO AREAS OF FROST ACROSS THE NORTHERN MOUNTAINS.. MEZ007-008-012-NHZ001>004-160300- /O.CON.KGYX.FR.Y.0004.120916T0400Z-120916T1100Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...RUMFORD... NORWAY...FRYEBURG...OXFORD...COLEBROOK...BERLIN...LANCASTER... LITTLETON...NORTH CONWAY 1034 AM EDT SAT SEP 15 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SUNDAY... * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...TEMPERATURES WILL FALL INTO THE MID TO UPPER 30S AFTER MIDNIGHT. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. && $$
961 WWUS71 KGYX 160155 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 955 PM EDT SAT SEP 15 2012 ...AREAS OF FROST EXPECTED FOR THE MOUNTAINS OF NORTHERN NEW HAMPSHIRE AND WESTERN MAINE... .LIGHT WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S...LEADING TO AREAS OF FROST ACROSS THE NORTHERN MOUNTAINS.. MEZ007-008-012-NHZ001>004-161100- /O.CON.KGYX.FR.Y.0004.120916T0400Z-120916T1100Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...RUMFORD... NORWAY...FRYEBURG...OXFORD...COLEBROOK...BERLIN...LANCASTER... LITTLETON...NORTH CONWAY 955 PM EDT SAT SEP 15 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...TEMPERATURES WILL FALL INTO THE MID TO UPPER 30S AFTER MIDNIGHT. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. && $$
641 WWUS71 KGYX 161022 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 622 AM EDT SUN SEP 16 2012 ...FROST ADVISORY CANCELLED... MEZ007-008-012-NHZ001>004-161130- /O.CAN.KGYX.FR.Y.0004.000000T0000Z-120916T1100Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...RUMFORD... NORWAY...FRYEBURG...OXFORD...COLEBROOK...BERLIN...LANCASTER... LITTLETON...NORTH CONWAY 622 AM EDT SUN SEP 16 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE ABOVE FREEZING ACROSS THE ADVISORY AREA AT THIS HOUR. $$ ST.JEAN/NWS GRAY ME
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 15, 12:18 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 15, 12:18 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 1218 AM EDT SAT SEP 15 2012 .SYNOPSIS... A COLD FRONT DRAPED ACROSS THE SAINT LAWRENCE VALLEY WILL CROSS THE REGION OVERNIGHT AND EARLY SATURDAY ACCOMPANIED BY SCATTERED SHOWERS. HIGH PRESSURE AND DRIER AIR FOLLOWS LATE SATURDAY THROUGH MONDAY. A WARM FRONT WILL LIFT NORTH THROUGH NEW ENGLAND TUESDAY WHILE LOW PRESSURE LIFTS NORTH OF THE REGION. DRIER AIR FILTERS IN WEDNESDAY THROUGH FRIDAY. && .NEAR TERM /THROUGH TODAY/... UPDATE...MINOR CHANGES BASED OF CURRENT OBSERVATIONAL TRENDS. SLOWED TIMING OF POP DOWN INTO NRN AND WRN ZONES BY AN HOUR OR SO AS MOST PCPN LOOKS POST FRONTAL IN NATURE. PREVIOUS DISCUSSION...NO SIGNIFICANT CHANGES MADE. SHOWER ASSOCIATED WITH APPROACHING COLD FRONT CURRENTLY NEAR THE VT/NY BORDER WILL GRADUALLY DRY UP OVERNIGHT. A FEW SHOWERS ARE STILL EXPECTED TO MAKE IT INTO NH...BUT MOST OTHER AREAS IN MAINE MAY REMAIN DRY. STRATUS AND FOG WILL CONTINUE TO AFFECT MAINLY THE MID COAST OF MAINE. FRONT CLEARS THE COAST BY DAWN WITH CLEARING BEHIND IT IN THE DOWNSLOPE AREAS. HOWEVER...COOL CYCLONIC FLOW WILL LEAD TO INSTABILITY CLOUDS DEVELOPING AND SKIES BECOMING PARTLY TO MOSTLY CLOUDY FOR A TIME. UPSLOPE OVER THE HIGHER TERRAIN WILL PRODUCE THE USUAL CLOUDS AND MAYBE A BRIEF SHOWER THROUGH AFTERNOON. TEMPERATURES ON SATURDAY WILL AVERAGE 10 TO 15 DEGREES COOLER THEN TODAY...WITH GUSTY NORTHWEST WIND LEAVING NO DOUBT THAT FALL WILL SOON BE HERE. && .SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/... MAINLY CLEAR AND DOWNRIGHT CHILLY TOMORROW NIGHT UNDER BUILDING HIGH. 40S FOR LOWS VICINITY OF THE COAST AND NEAR LARGER BODIES OF WATER...WITH 30S FOR THE REMAINDER. PATCHY FROST SEEMS LIKELY INLAND...AND EVEN A FEW LOWS NEAR FREEZING ACROSS THE INTERIOR MOUNTAIN VALLEYS. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... SUNDAY AND MONDAY WILL BE DRY AS HIGH PRESSURE CROSSES THE NORTHEAST AT THE SURFACE. WEAK RIDGING WILL REPLACE THIS WEEKEND'S TROUGH AS IT LIFTS INTO THE CANADIAN MARITIMES. AFTER A BRIEF PERIOD OF COOLER TEMPERATURES...READINGS WILL BE IN THE UPPER 60S NORTH TO MID TO UPPER 70S SOUTH BY SUNDAY AFTERNOON. DEW POINTS WILL STILL BE IN THE LOWER 40S MAKING FOR A VERY COMFORTABLE DAY WITH CLEAR SKIES. BY THE BEGINNING OF NEXT WEEK THE FLOW BECOMES MORE MERIDIONAL AS A TROUGH IS CARVED OUT OVER THE GREAT LAKES REGION. THE GFS AND THE EUROPEAN SHOW CYCLOGENESIS NEAR THE VIRGINIAS WHICH WOULD PUSH A WARM FRONT INTO SOUTHERN NH AND SW MAINE BY TUESDAY MORNING. WARM ADVECTION SHOWERS WILL SPREAD NORTH AND EAST DURING THE DAY AS THE FRONT LIFTS NORTH. THE LONG TERM MODELS ARE NOW DEPICTING THE SURFACE LOW TO PASS NORTH OF THE AREA...DRAGGING A COLD FRONT SLOWLY EAST. RAIN SHOULD END SOMETIME WEDNESDAY AFTERNOON AS THE COLD FRONT WORKS EAST AND SOUTHERN NH AND SW MAINE BECOME DRY SLOTTED. SOME UPSLOPE SHOWERS WILL BE POSSIBLE OVER THE HIGHER TERRAIN THROUGH THE EVENING HOURS. HIGH PRESSURE BUILDS IN FOR THURSDAY AND FRIDAY. && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH SAT NIGHT/...LOCAL IFR/LIFR TONIGHT IN VALLEY/ GROUND FOG...AS WELL AS STRATUS AND ADVECTION FOG ON THE MID COAST OVERNIGHT TONIGHT. THE WEAK FROPA LATE TNGT/EARLY SAT COULD BRING A FEW MVFR SHRA TO KLEB AND KHIE. GUSTY NW FLOW BEHIND FROPA ON SAT...WITH WIND GUSTS AOA 20KT IN THE AFTN. LONG TERM...VFR SUNDAY AND MONDAY. CONDITIONS WILL DETERIORATE TO IFR AND LIFR IN RAIN AND FOG TUESDAY AND WEDNESDAY FROM WEST TO EAST AS A WARM FRONT LIFTS THROUGH THE AREA. THEREAFTER...CONDITIONS IMPROVE TO VFR. && .MARINE... SHORT TERM /THROUGH SAT NIGHT/...WINDS AND SEAS COULD BRIEFLY APPROACH SCA THRESHOLDS BEHIND COLD FNT LATE SAT. LONG TERM...WINDS AND SEAS MAY INCREASE TO NEAR SCA CONDITIONS TUESDAY AFTERNOON INTO WEDNESDAY AS LOW PRESSURE PASSES JUST NORTH OF THE WATERS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && LEGRO
Hazardous weather outlook, Sep 15, 2:37 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 237 AM EDT SAT SEP 15 2012 MEZ009-013-014-018>028-NHZ005>010-013-014-160645- CENTRAL SOMERSET-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 237 AM EDT SAT SEP 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007-008-012-NHZ001>004-160645- NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- 237 AM EDT SAT SEP 15 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-170-160645- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- 237 AM EDT SAT SEP 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New Hampshire, 2012Frost Advisories in Maine, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.